Alert archive / Kansas / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 41, NWS Wichita, KS

April 12, 2015McPherson County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Apr 12, 2015, 8:14 PM CDT for McPherson County, Kansas. It was in force for 34 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 12, 2015, 8:14 PM CDT (01:14 UTC)
Expired
Apr 12, 2015, 8:48 PM CDT
In force
34 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

County McPherson County, KS

The radar

The Wichita radar (KICT), 78 km from the middle of the area, began a volume at 01:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 12, 8:40 PM CDTHAIL 0.756 S Lindsborg, KSHAIL AND 50 MPH GUST.
Apr 12, 8:45 PM CDTHAIL 0.75Mcpherson, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 12, 5:17 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Topeka, KS (KFOE), launched 00:00Z, 1.2 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2015-04-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 93 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2015-04-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 232 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
93 J/kg
Mixed-layer CIN
-361 J/kg
Mixed-layer LCL
1112 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
232 m²/s²
0-3 km storm-relative helicity
268 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

469 
WUUS53 KICT 130114
SVRICT
KSC113-130200-
/O.NEW.KICT.SV.W.0041.150413T0114Z-150413T0200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
814 PM CDT SUN APR 12 2015

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN MCPHERSON COUNTY IN CENTRAL KANSAS...

* UNTIL 900 PM CDT

* AT 814 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM NEAR WINDOM TO 8 MILES SOUTHEAST OF LITTLE RIVER...
  MOVING EAST AT 40 MPH.

  HAZARD...HALF DOLLAR SIZE HAIL AND 60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  MCPHERSON...LINDSBORG...INMAN...MARQUETTE...WINDOM AND MCPHERSON
  AIRPORT.

THIS INCLUDES INTERSTATE 135 BETWEEN MILE MARKERS 53 AND 76.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3817 9756 3817 9792 3826 9793 3853 9792
      3861 9759
TIME...MOT...LOC 0114Z 264DEG 35KT 3841 9796 3829 9794 

HAIL...1.25IN
WIND...60MPH

$$

HOWERTON
3 follow-up statements
195 
WWUS53 KICT 130124
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
824 PM CDT SUN APR 12 2015

KSC113-130200-
/O.CON.KICT.SV.W.0041.000000T0000Z-150413T0200Z/
MCPHERSON KS-
824 PM CDT SUN APR 12 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR WESTERN MCPHERSON COUNTY...

AT 824 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR WINDOM TO 5 MILES NORTHWEST OF INMAN...MOVING
EAST AT 40 MPH.

HAZARD...HALF DOLLAR SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
MCPHERSON...LINDSBORG...INMAN...MARQUETTE...WINDOM AND MCPHERSON
AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3817 9756 3817 9792 3826 9793 3853 9792
      3861 9759
TIME...MOT...LOC 0124Z 264DEG 35KT 3842 9785 3830 9783 

HAIL...1.25IN
WIND...60MPH

$$

KETCHAM
206 
WWUS53 KICT 130139
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
839 PM CDT SUN APR 12 2015

KSC113-130200-
/O.CON.KICT.SV.W.0041.000000T0000Z-150413T0200Z/
MCPHERSON KS-
839 PM CDT SUN APR 12 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR CENTRAL MCPHERSON COUNTY...

AT 839 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES NORTHWEST OF GALVA TO NEAR MCPHERSON...MOVING
EAST AT 40 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
MCPHERSON...LINDSBORG...INMAN AND MCPHERSON AIRPORT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3820 9756 3820 9782 3854 9785 3861 9759
TIME...MOT...LOC 0139Z 264DEG 35KT 3843 9767 3831 9765 

HAIL...1.00IN
WIND...60MPH

$$

KETCHAM
275 
WWUS53 KICT 130148
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
848 PM CDT SUN APR 12 2015

KSC113-130158-
/O.CAN.KICT.SV.W.0041.000000T0000Z-150413T0200Z/
MCPHERSON KS-
848 PM CDT SUN APR 12 2015

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MCPHERSON COUNTY IS
CANCELLED...
            
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR 
PROPERTY. THEREFORE THE WARNING HAS BEEN CANCELLED.  HOWEVER DIME 
SMALL HAIL AND GUSTY WINDS TO 50 MPH ARE STILL POSSIBLE WITH THESE 
THUNDERSTORMS.

LAT...LON 3820 9756 3820 9782 3854 9785 3861 9759
TIME...MOT...LOC 0146Z 264DEG 35KT 3844 9758 3832 9756 

$$

KETCHAM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 12, 6:41 PM CDT, 1 hour 33 minutes earlier.

Area forecast discussion, Apr 12, 6:41 PM CDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
641 PM CDT SUN APR 12 2015

...UPDATED FOR 00Z AVIATION DISCUSSION...

.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY)
ISSUED AT 307 PM CDT SUN APR 12 2015

LOW LEVEL MOISTURE AND INSTABILITY CONTINUES TO INCREASE ACROSS
PORTIONS OF SW KS THIS AFTERNOON. THIS IS JUST AHEAD OF THE DRYLINE
THAT IS PUSHING SLOWLY EAST.  LATEST SHORT TERM HI-RES MODELS TRY TO
DEVELOP CONVECTION OVER SOUTHWEST KS ALONG THIS DRYLINE LATE THIS
AFTERNOON OR EARLY THIS EVENING...AS THE AIRMASS IN SW KS RECOVERS
AND THE ELEVATED MIXED LAYER ERODES.  SO THINK AREAS OF SOUTH
CENTRAL KS MAY SEE THE INITIAL CONVECTIVE CHANCES LATE THIS
AFTERNOON...AS THIS CAP WEAKENS AND STORMS DEVELOP IN AN UNSTABLE
AIRMASS.  BUT THINK STORMS IN THIS AREA MAY BE MORE ISOLATED AS
CONVERGENCE ISN'T VERY IMPRESSIVE. AN UNSTABLE AIRMASS WITH
SBCAPE VALUES OF 2000-2500 J/KG AND BULK SHEAR OF 30-40 KTS...MAY
LEAD TO STRONG TO POSSIBLY SEVERE STORMS...WITH MULTICELLS
STORMS...AND EVEN A FEW SUPERCELLS...GIVEN THE DIRECTIONAL SHEAR.
EXPECT LARGE HAIL/DAMAGING WINDS TO BE THE MAIN CONCERN.

MODELS CONTINUE TO SHOW THE DRYLINE AND COLD FRONT MERGING ACROSS
PORTIONS OF CENTRAL KS THIS EVENING. PREVIOUS CONCERNS WERE THAT
CENTRAL KS WOULD BE WHERE CONVECTION WOULD DEVELOP FIRST...BUT THINK
THAT STORMS WILL DEVELOP ALONG THIS BOUNDARY LATER THAN PREVIOUSLY
THOUGHT...AS IT PUSHES SOUTH LATER THIS EVENING...AS CAP HOLDS UNTIL
CONVERGENCE INCREASES LATER THIS EVENING.  AS THIS BOUNDARY PUSHES
SOUTH OF HIGHWAY 50...THINK CONVECTION WILL MERGE WITH THE SOUTH
CENTRAL KS CONVECTION AND BECOME MORE WIDESPREAD SOUTH OF THE
BOUNDARY IN THE WARM SECTOR. THIS SHOULD LEAD TO ANOTHER ROUND OF
SHOWERS AND THUNDERSTORMS FOR MOST OF SOUTHERN KS OVERNIGHT...AS
THIS BOUNDARY PUSHES SOUTH.

MON: MAIN SURFACE BOUNDARY AND CONVECTION MAY LINGER OVER SRN KS FOR
THE EARLY MORNING HOURS ON MON...BUT GENERAL TREND WILL BE TO KEEP
PUSHING THIS CONVECTION FURTHER SOUTH INTO OK FOR MON AFTERNOON AS
THE BOUNDARY PUSHES SOUTH. THIS WILL LEAD A FAIRLY PLEASANT DAY FOR
MOST OF THE REGION FOR MON AFTERNOON.

TUE-WED: NOT EXPECTING THE BOUNDARY TO MOVE TOO FAR SOUTH INTO
OK...FOR LATE MON...AS A SOUTHERN STREAM SHORTWAVE CURRENTLY IN NRN
MEXICO LIFTS INTO THE SRN PLAINS.  LATEST MODEL SOLUTIONS CONTINUE
TO LIFT THIS SHORTWAVE NORTHEAST ACROSS THE ERN HALF OF KS DURING
THE DAYTIME ON TUE.  THIS SYSTEM WILL LEAD TO MOISTURE RETURNING TO
MOST OF THE ERN HALF OF THE FORECAST AREA....WITH SHOWER CHANCES THE
HIGHEST FOR AREAS ALONG AND EAST OF THE KS TURNPIKE. NOT A LOT OF
INSTABILITY ASSOCIATED WITH THIS DISTURBANCE...SO DO NOT EXPECT
MUCH MORE THAN SOME EMBEDDED THUNDER.

MODELS SUGGEST THAT SHOWERS SHOULD LINGER OVER THE ERN SECTIONS OF
KS ON WED AS WELL. AS THE IMPULSE MAKES SLOW PROGRESS TO THE EAST OF
THE AREA.

KETCHAM

.LONG TERM...(THURSDAY THROUGH SUNDAY)
ISSUED AT 307 PM CDT SUN APR 12 2015

LOTS OF UNCERTAINTY ON HOW THE END OF THE WEEK WILL
PLAY OUT...AS A MORE SIGNIFICANT SHORTWAVE CURRENTLY SOUTH OF THE
ALEUTIAN ISLANDS WILL PUSH EAST INTO THE PACIFIC NW AND EVENTUALLY
DROP SOUTHEAST OVER THE ROCKIES LATE WED.  SOME UNCERTAINTY IN THE
MEDIUM RANGE MODELS ON HOW DEEP THIS LOW WILL BECOME AND HOW FAST IT
WILL EJECT INTO THE PLAINS. THE GFS ACTUALLY CLOSES OFF THIS LOW
OVER THE ROCKIES...BEFORE PULLING IT OUT INTO THE PLAINS.  AS THIS
SYSTEM DEEPENS...TIMING INTO THE PLAINS WILL BE TROUBLESOME AT BEST.
MODEL CONSENSUS IS TO GO WITH POPS THROUGHOUT THE EXTENDED FOR NOW
AS THE GFS/ECMWF PUSH IT INTO THE PLAINS LATE IN THE WEEK. THIS WILL
LEAD TO MORE DIURNALLY DRIVEN SHOWERS AND A FEW STORMS AS LOW LEVEL
MOISTURE REMAINS HIGH AND LIFT CREATED BY THIS SLOW MOVING UPPER LOW
WILL LEAD TO CHANCES EACH DAY.

KETCHAM

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING)
ISSUED AT 641 PM CDT SUN APR 12 2015

THE MAIN AVIATION FORECAST CONCERN IS THE CHANCES FOR CONVECTION
THIS EVENING AND DURING THE OVERNIGHT HOURS. THUNDERSTORMS ARE
EXPECTED AND HAVE ALREADY DEVELOPED ACROSS SOUTH CENTRAL KANSAS
AND WILL TRACK EASTWARD WITH TIME. UTILIZED THE SHORT-TERM HIGH-
RESOLUTION GUIDANCE FOR TIMING FOR TEMPO GROUPS FOR TSRA AT
TERMINALS. A COLD FRONT WILL PLOW SOUTHWARD AND WILL BE A
SECONDARY SOURCE OF THUNDERSTORMS DURING THE OVERNIGHT HOURS.
EXPECT THIS FRONT TO MOVE QUICKLY SOUTHWARD AS THE UPPER WAVE
MOVES QUICKLY OVERHEAD. WINDS WILL SWITCH AROUND TO THE NORTH WITH
THE FRONTAL PASSAGE AND BE BREEZY. ANY OF THE THUNDERSTORMS COULD
DROP CONDITIONS TO MVFR OR IFR BRIEFLY FOR VIS OR CEILINGS. OTHER
THAN THAT DO NOT NECESSARILY EXPECT WIDESPREAD MVFR OR IFR
CONDITIONS. EXPECT PRECIP TO EXIT IN THE MORNING AND BREEZY
NORTHERLY WINDS TO DIMINISH AND BECOME MORE NORTHEASTERLY TO
EASTERLY ESPECIALLY IN CENTRAL KANSAS.

BILLINGS WRIGHT

&&

.FIRE WEATHER...
ISSUED AT 307 PM CDT SUN APR 12 2015

PERIODIC CHANCES FOR WETTING RAINS FROM SHOWERS AND STORMS WILL
AFFECT MUCH OF THE AREA EVENING AND TONIGHT...AND THEN AGAIN
TUESDAY THROUGH FRIDAY. THIS WILL GENERALLY KEEP THE GRASSLAND
FIRE DANGER LOW TO MODERATE INTO THE COMING WEEK. THERE MAY BE A
FEW WINDOWS OF ELEVATED FIRE DANGER ON MONDAY OVER THE FLINT
HILLS AND PARTS OF SOUTHERN KANSAS.

KED/KETCHAM

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    53  68  45  67 /  60  10  10  30
HUTCHINSON      50  67  42  67 /  50  10   0  20
NEWTON          50  67  44  66 /  60  10   0  20
ELDORADO        54  67  44  66 /  70  10  10  30
WINFIELD-KWLD   55  68  45  66 /  60  20  10  30
RUSSELL         45  68  41  69 /  40   0   0  10
GREAT BEND      46  66  41  68 /  40   0   0  10
SALINA          46  68  42  69 /  50   0   0  10
MCPHERSON       48  67  43  67 /  50  10   0  20
COFFEYVILLE     58  69  45  66 /  70  30  10  30
CHANUTE         54  68  44  66 /  70  10  10  30
IOLA            54  68  44  66 /  80  10  10  20
PARSONS-KPPF    57  68  45  66 /  70  20  10  30

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Apr 12, 6:10 PM CDT, 2 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
610 PM CDT SUN APR 12 2015

KSZ032-033-047>053-067>072-082-083-091>096-098>100-132315-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
610 PM CDT SUN APR 12 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

CHANCES FOR THUNDERSTORMS WILL INCREASE BY LATE AFTERNOON AND
EARLY THIS EVENING...CONTINUING INTO TONIGHT. THERE IS A RISK FOR
STRONG AND SEVERE STORMS...MAINLY BEFORE MIDNIGHT ACROSS PORTIONS
OF CENTRAL AND SOUTH CENTRAL KANSAS. THE MAIN RISKS WILL BE
QUARTER TO GOLFBALL SIZE HAIL AND DAMAGING WINDS...ALONG WITH
LOCALLY HEAVY RAIN. A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR
PORTIONS OF CENTRAL AND SOUTH CENTRAL KANSAS UNTIL 11PM.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

GUSTY NORTH WINDS ON MONDAY WILL ELEVATE THE GRASSLAND FIRE
DANGER INTO THE VERY HIGH CATEGORY ACROSS PORTIONS OF SOUTH
CENTRAL AND SOUTHEAST KANSAS.

CHANCES FOR THUNDERSTORMS WILL RETURN TO SOUTHERN KANSAS ON
TUESDAY...WITH PERIODIC CHANCES FOR THE ENTIRE AREA FROM
TUESDAY NIGHT THROUGH SATURDAY. WHILE THE RISK FOR ORGANIZED
SEVERE WEATHER APPEARS LOW...A FEW STRONG STORMS WILL BE POSSIBLE
LATER IN THE WEEK. CHECK LATER OUTLOOKS FOR ANY CHANGES ON THE
RISK FOR SEVERE WEATHER NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED ACROSS SOUTH CENTRAL
KANSAS THIS EVENING.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

BDK/BILLINGS WRIGHT

In the hours before

Local storm report, Apr 12, 6:53 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
653 PM CDT SUN APR 12 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0649 PM     HAIL             GREAT BEND              38.36N 98.81W
04/12/2015  E0.88 INCH       BARTON             KS   LAW ENFORCEMENT

            LAW ENFORCEMENT REPORTING PENNY TO NICKEL SIZED HAIL IN
            GREAT BEND.

&&

VJP
Special weather statement, Apr 12, 7:27 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
727 PM CDT SUN APR 12 2015

KSZ050-130100-
RICE KS-
727 PM CDT SUN APR 12 2015

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  RICE COUNTY IN CENTRAL KANSAS...

* UNTIL 800 PM CDT

* AT 725 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR
  LYONS TO 8 MILES SOUTHWEST OF RAYMOND...AND MOVING EAST AT 40 MPH.

HAIL UP TO THE SIZE OF NICKELS...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THESE STORMS.

* LOCATIONS IMPACTED INCLUDE...
  LYONS...STERLING...LITTLE RIVER...CHASE...ALDEN...RAYMOND AND
  SILICA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3851 9804 3817 9797 3817 9847 3826 9847
      3826 9848 3840 9848
TIME...MOT...LOC 0025Z 270DEG 35KT 3832 9826 3821 9855

HOWERTON
Special weather statement, Apr 12, 7:40 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
740 PM CDT SUN APR 12 2015

KSZ032-047-130115-
RUSSELL KS-BARTON KS-
740 PM CDT SUN APR 12 2015

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHEASTERN RUSSELL COUNTY IN CENTRAL KANSAS...
  NORTHEASTERN BARTON COUNTY IN CENTRAL KANSAS...

* UNTIL 815 PM CDT

* AT 737 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A STRONG THUNDERSTORM 10 MILES SOUTH OF DORRANCE...OR 11
  MILES SOUTHWEST OF WILSON...MOVING NORTHEAST AT 20 MPH.

HAIL UP TO THE SIZE OF NICKELS...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.

* THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHEASTERN
  RUSSELL AND NORTHEASTERN BARTON COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3885 9849 3859 9848 3862 9871 3877 9872
TIME...MOT...LOC 0037Z 238DEG 18KT 3870 9862

HOWERTON
Local storm report, Apr 12, 7:52 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
752 PM CDT SUN APR 12 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0752 PM     TSTM WND GST     ALDEN                   38.24N 98.31W
04/12/2015  E50 MPH          RICE               KS   LAW ENFORCEMENT

&&

JMBW
Local storm report, Apr 12, 7:54 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
754 PM CDT SUN APR 12 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0754 PM     HAIL             LYONS                   38.35N 98.20W
04/12/2015  E1.00 INCH       RICE               KS   LAW ENFORCEMENT

&&

VJP
Special weather statement, Apr 12, 8:11 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
811 PM CDT SUN APR 12 2015

KSZ082-130200-
KINGMAN KS-
811 PM CDT SUN APR 12 2015

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHWESTERN KINGMAN COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 900 PM CDT

* AT 809 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES
  SOUTH OF CUNNINGHAM TO 5 MILES SOUTH OF NASHVILLE...AND MOVING EAST
  AT 30 MPH.

HAIL UP TO THE SIZE OF NICKELS...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THESE STORMS.

* LOCATIONS IMPACTED INCLUDE...
  NASHVILLE...WILLOWDALE...ZENDA AND SPIVEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3739 9846 3757 9847 3758 9846 3760 9814
      3739 9812 3738 9843
TIME...MOT...LOC 0109Z 258DEG 26KT 3753 9842 3736 9843

HOWERTON

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 12, 7:27 PM CDTSpecial Weather StatementICTRice33 min
Apr 12, 7:38 PM CDTSevere Thunderstorm WarningICTRice52 min
Apr 12, 7:40 PM CDTSpecial Weather StatementICTRussell35 min
Apr 12, 7:59 PM CDTSevere Thunderstorm WarningICTRice31 min
Apr 12, 8:11 PM CDTSpecial Weather StatementICTKingman49 min
Apr 12, 8:19 PM CDTSevere Thunderstorm WarningICTReno41 min
Apr 12, 8:19 PM CDTSevere Thunderstorm WarningICTKingman41 min
Apr 12, 8:40 PM CDTSpecial Weather StatementICTHarper35 min
Apr 12, 8:47 PM CDTSpecial Weather StatementICTMcPherson43 min
Apr 12, 8:53 PM CDTSevere Thunderstorm WarningICTReno28 min
Apr 12, 8:57 PM CDTSevere Thunderstorm WarningICTHarper, Kingman39 min
Apr 12, 9:10 PM CDTSpecial Weather StatementICTMarion50 min
Apr 12, 9:21 PM CDTSpecial Weather StatementICTSumner39 min
Apr 12, 9:27 PM CDTSpecial Weather StatementICTMcPherson48 min
Apr 12, 9:52 PM CDTSpecial Weather StatementICTKingman38 min
Apr 12, 10:07 PM CDTSpecial Weather StatementICTHarper38 min
Apr 12, 10:40 PM CDTSevere Thunderstorm WarningICTHarper20 min
Apr 13, 12:21 AM CDTSpecial Weather StatementICTCowley24 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.